Total amount: € 0,00
Online ISSN 1827-1596
Tommasino C., De Felice L., Colombo S., Salaris D., Capocasa T., Giudici D.
Università degli Studi - Milano IRCCS H San Raffaele Cattedra di Anestesiologia e Rianimazione (Direttore: Prof. G. Torri)
Retinoic acid syndrome is a potentially life-threatening complication of therapy for acute promyelocytic leukemia (APL) with all-transretinoic acid (ATRA). The case of a 55-year old male patient admitted to the hospital because of a bleeding diathesis is reported. APL was diagnosed and he underwent tratment with idarubicin and ATRA (GIMEMA protocol); 24 hrs after ATRA treatment he developed retinoic acid syndrome and was admitted to the Intensive Care Unit because of severe respiratory insufficiency (dyspnoea, tachypnea and severe hypoxemia (SpO2 75%). Pulmonary insufficiency was treated non-invasively with CPAP and the patient recovered from pulmonary distress one week later.